Alert archive / Virginia / Small Craft Advisories in 2012
Small Craft Advisory 71, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at May 9, 2012, 3:54 PM EDT. It took effect at May 10, 2012, 1:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2012, 3:54 PM EDT (19:54 UTC)
- In effect from
- May 10, 2012, 1:00 AM EDT
- Expired
- May 10, 2012, 12:03 PM EDT
- In force
- 11 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted, in the capitals the NWS used until 2016.
910 WHUS71 KAKQ 091954 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 354 PM EDT WED MAY 9 2012 ANZ658-100400- /O.CAN.KAKQ.SC.Y.0068.000000T0000Z-120510T0500Z/ /O.EXB.KAKQ.SC.Y.0070.120510T0500Z-120510T2000Z/ COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 354 PM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EDT THURSDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS. * SEAS: 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ654-656-100400- /O.CAN.KAKQ.SC.Y.0070.000000T0000Z-120510T0500Z/ /O.NEW.KAKQ.SC.Y.0071.120510T0500Z-120510T2000Z/ COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- 354 PM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EDT THURSDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS. * SEAS: 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ630>634-100400- /O.EXB.KAKQ.SC.Y.0070.120510T0500Z-120510T2000Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 354 PM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EDT THURSDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS. * SEAS: 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ650-652-100400- /O.EXT.KAKQ.SC.Y.0070.000000T0000Z-120510T2000Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 354 PM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THURSDAY. * WINDS: SOUTH 15 TO 20 KNOTS BECOMING NW EARLY THURSDAY MORNING. * SEAS: 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ALEXANDER
3 follow-up statements
487 WHUS71 KAKQ 100205 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1005 PM EDT WED MAY 9 2012 ANZ630>634-101015- /O.CON.KAKQ.SC.Y.0070.120510T0500Z-120510T2000Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 1005 PM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS...INCREASING TO 20 TO 25 KT LATE. * WAVES: 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ658-101015- /O.CON.KAKQ.SC.Y.0070.120510T0500Z-120510T2000Z/ COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1005 PM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS. * SEAS: 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ654-656-101015- /O.CON.KAKQ.SC.Y.0071.120510T0500Z-120510T2000Z/ COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- 1005 PM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS. * SEAS: 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ650-652-101015- /O.CON.KAKQ.SC.Y.0070.000000T0000Z-120510T2000Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 1005 PM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY. * WINDS: NW WINDS 15 TO 20 KNOTS INCREASING TO 20 TO 25 KT LATE. * SEAS: 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$
704 WHUS71 KAKQ 100641 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 241 AM EDT THU MAY 10 2012 ANZ650-652-101445- /O.EXT.KAKQ.SC.Y.0070.000000T0000Z-120510T2200Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 241 AM EDT THU MAY 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS: 25 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * SEAS: 5 FEET OR GREATER WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ630>632-634-101445- /O.CON.KAKQ.SC.Y.0070.000000T0000Z-120510T2000Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 241 AM EDT THU MAY 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS: 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ658-101445- /O.CON.KAKQ.SC.Y.0070.000000T0000Z-120510T2000Z/ COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 241 AM EDT THU MAY 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS: 25 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * SEAS: 5 FEET OR GREATER WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ654-656-101445- /O.CON.KAKQ.SC.Y.0071.000000T0000Z-120510T2000Z/ COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- 241 AM EDT THU MAY 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS: 25 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * SEAS: 5 FEET OR GREATER WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ633-101445- /O.CON.KAKQ.SC.Y.0070.000000T0000Z-120510T2000Z/ CURRITUCK SOUND- 241 AM EDT THU MAY 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS: 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$
350 WHUS71 KAKQ 101603 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1203 PM EDT THU MAY 10 2012 ANZ654-656-101715- /O.CAN.KAKQ.SC.Y.0071.000000T0000Z-120510T2000Z/ COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- 1203 PM EDT THU MAY 10 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ650-652-101715- /O.CAN.KAKQ.SC.Y.0070.000000T0000Z-120510T2200Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 1203 PM EDT THU MAY 10 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ658-101715- /O.CAN.KAKQ.SC.Y.0070.000000T0000Z-120510T2000Z/ COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1203 PM EDT THU MAY 10 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ630>632-634-102000- /O.CON.KAKQ.SC.Y.0070.000000T0000Z-120510T2000Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 1203 PM EDT THU MAY 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS: 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ633-102000- /O.CON.KAKQ.SC.Y.0070.000000T0000Z-120510T2000Z/ CURRITUCK SOUND- 1203 PM EDT THU MAY 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS: 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at May 9, 3:33 PM EDT, 21 minutes earlier.
Area forecast discussion, May 9, 3:33 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
333 PM EDT WED MAY 9 2012
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL SLIDE THROUGH THE AREA TONIGHT...BEFORE
MOVING OFF THE COAST THURSDAY MORNING. HIGH PRESSURE BUILDS INTO
THE AREA THURSDAY AFTERNOON AND REMAINS IN CONTROL THE MID
ATLANTIC REGION THROUGH SUNDAY. A COLD FRONT BUILDS INTO THE AREA
ON MONDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
FRONTAL BOUNDARY REMAINS STALLED RIGHT NEAR THE EASTERN EDGE OF
THE BLUE RIDGE...FROM BETWEEN CHO/LKU SOUTHWARD TO JUST EAST OF
DAN. A WAVE OF LOW PRESSURE HAS BEEN SLIDING NORTH ALONG THE
FRONT...MOVING FROM SWRN SC INTO CENTRAL NC BY 19Z. AHEAD OF THIS
LOW...SEEING A BAND OF CONVECTION WITH MODERATE TO HEAVY
RAIN...BUT WITH WEAKER MID LEVEL LAPSE RATES AND THE LACK OF
SURFACE HEATING...NOT ANTICIPATING ANY OF THIS CONVECTION TO BE
SEVERE. TO THE EAST...STILL HAVE A BAND OF SHOWERS ASSOCIATED WITH
AN MOISTURE BAND THAT SLID EAST AHEAD OF THE FRONT LAST NIGHT.
THIS BAND HAS BEEN ENHANCING OVER THE LAST COUPLE OF HOURS.
GRADUALLY WILL SEE THE BAND TO THE WEST MOVE INTO THE AREA AND
MERGE WITH THE EASTERN BAND BEFORE EXITING OFF THE COAST AFTER MID
NIGHT. HAVE HELD ON TO POPS A LITTLE LONGER FOR WESTERN SECTIONS
BASED UPON THE ANAFRONTAL NATURE OF THE RADAR...SCATTERED SHOWERS
BEHIND THE FRONT THAT ARE BEING KICKED OFF BY THE STRONG SHORTWAVE
ENERGY THAT IS DIVING INTO THE TROUGH OVER THE OHIO VALLEY.
BY 12Z...THE FRONT SHOULD BE OFF THE COAST WITH NORTHWEST FLOW
BEGINNING TO STRENGTHEN. THIS WILL HELP PUSH DRIER AIR INTO THE
REGION WITH A GOOD DOWNSLOPE FLOW. SO HAVE BEGUN TO CLEAR THE SKY
A LITTLE QUICKER AFTER 6Z AND HAVE REMOVED POPS BY 12Z. WITH THE
COLD ADVECTION AND NORTHWEST FLOW CONTINUING THROUGH THE
AFTERNOON...WILL SEE LOT OF SUNSHINE...ALTHOUGH COULD SEE SOME CU
WITH THE LINGERING COLD ADVECTION AND SOME LOW LEVEL
MOISTURE...ESPECIALLY CLOSE TO THE BAY WHERE THE DOWNSLOPE EFFECTS
ARE LESS.
FOR TEMPERATURES TONIGHT HAVE GENERALLY GONE WITH A BLEND AND THE
MAV IS JUST A TOUCH COOLER THAN THE MET. HOW QUICKLY THE SKY
CLEARS ALONG WITH THE COLD ADVECTION WILL BE KEY...BUT READINGS IN
THE LOW TO MID 50S SEEM REASONABLE...EXCEPT FOR THE FAR SE COAST
WHERE UPPER 50S TO AROUND 60 SEEM MORE LIKELY WITH THE CLOUDS
LINGERING. FOR HIGHS ON THURSDAY...SHOULD HAVE GOOD MIXING AND THE
850 TEMPS DROP TO AROUND 5C TO 6C WHICH WOULD SUPPORT READINGS
AROUND 70...BUT HAVE GONE ABOVE THAT FOR A FEW DEGREES TO ACCOUNT
FOR THE DOWNSLOPE FLOW.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
HI PRES WILL BLD INTO THE AREA FM THE NW THU NGT THRU FRI...THEN
SLIDE OFF THE CST DURING SAT. THE HI WILL PROVIDE DRY AND
COMFORTABLE CONDITIONS DURING THIS PERIOD. CLR AND CHILLY THU NGT
AND FRI NGT WITH LOWS MAINLY IN THE MID TO UPR 40S. SNY AND PLEASANT
ON FRI WITH MAX TEMPS IN THE LWR TO MID 70S. SNY/MSTLY SNY AND A
LITTLE WARMER ON SAT WITH MAX TEMPS IN THE MID 70S TO NEAR 80.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE GRADUALLY MOVES OFFSHORE THIS WEEKEND WITH THE NEXT
FRONT APPROACHING BY MONDAY. RETURN FLOW RESULTS IN A GRADUAL WARMUP.
LATEST DATA SUGGESTS HIGHS THIS WEEKEND BETWEEN 75-80 SO HAVE BUMBED
UP TEMPS A BIT. PATTERN SLOWLY TRANSITIONS TO A WET PATTERN TOWARD
THE MIDDLE OF NEXT WEEK. MODELS HAVE SOME CHANGES THAT COULD AFFECT
OUR WEATHER NEXT WEEK. KEPT POPS AT 20 PERCENT SUNDAY NIGHT THROUGH
MONDAY NIGHT AS CONFIDENCE IN PCPN IS NOT HIGH ENOUGH TO MENTION IN
THE FCST. LOW PRESSURE SLOWLY PULLS NORTHEAST FROM THE WESTERN GULF
COAST REGION AND BRINGS A GOOD CHANCE FOR PCPN BY TUESDAY. WENT NO
HIGHER THAN 30 PERCENT THIS FAR OUT AS THE TIMING COULD CHANGE.
HIGHS IN THE 70S NEXT WEEK WITH LOWS IN THE 50S.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS WILL CONTINUE OVER THE AREA THROUGH THIS EVENING
AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. CONVECTION POSSIBLE
MAINLY IN SE PORTIONS AND INCLUDED TEMPO TSTM AT ORF 19-21Z WITH
TSTMS TO THE SW NEAR THE VA/NC BORDER. UPDATE FOR RIC MAY BE NEEDED
AS ISOLATED CONVECTION MAY DEVELOP IN CENTRAL VA NEXT FEW HOURS.
WILL MONITOR FOR PSBL TSTM POTENTIAL AT ECG TOWARDS EVENING.
PCPN EXPECTED FOR 3-5 HOURS AFTER FRONTAL PASSAGE. IFR CEILINGS ARE
A GOOD POSSIBILITY AT ORF/ECG DURING THIS TIME PER NAM MOS AND
CLIMATOLOGY WITH ANAFRONTAL SITUATIONS. WINDS TURN TO NW/N AROUND
02-06Z FROM NW TO SE WITH AN INITIAL EXTRA VEERING IMMEDIATELY
BEHIND THE FRONT (ESPECIALLY AT ORF). WINDS TO BE GUSTY FROM THE NW
DURING THE DAY THURSDAY AND FOLLOWED CLOSE TO LAVMOS. NAM BUFR
SOUNDINGS INDICATE STRATOCU POTENTIAL AFTER AROUND 14-15Z.
OUTLOOK...MAINLY VFR CONDITIONS THROUGH THE WEEKEND. NO IFR EXPECTED
FRI MRNG DUE TO LOW DEW POINTS AND A NW BREEZE DESPITE WET GROUND.
CHC PCPN EARLY NEXT WEEK.
&&
.MARINE...
HIGH PRES PERSISTS OFF TO THE EAST AS A COLD FRNT APPROACHES FROM
THE WEST TDY. SCA HAS BEEN DROPPED FOR THE MOUTH OF THE BAY WHERE
WAVES HAVE STAYED BELO 4 FT. ELSEWHERE...SOUTHERLY WINDS ARE JUST
BELO SCA THRESHOLDS OVR THE BAY...AND SPEEDS SHUD DIMINISH BY MIDDAY
AS THE 925 MB JET STREAK WEAKENS. THE SCA OVR COASTAL WATERS
CONTINUES THRU TNGT WITH 4-5 FT SEAS EXPECTED IN ASSOCIATION WITH
A PROLONGED S/SE FETCH AND 15-20 KT WINDS. WINDS OVR THE BAY MAY
REACH SCA THRESHOLDS FOR A SHORT DURATION TNGT WITH THE
FROPA...BUT WILL HOLD OFF ON ANY HEADLINES FOR THIS ATTM DUE TO
THE SHORT DURATION AND TIMING UNCERTAINTIES.
BEYOND TNGT...THE NEXT CHANCE FOR MARGINAL SCA CONDS WILL OCCUR
BEHIND THE COLD FRNT THU WITH W/NW WINDS. ANOTHER WEAK SURGE MAY
ARRIVE FRI MRNG. QUIET CONDS OVR THE WATERS INTO THE WEEKEND WITH
HIGH PRES IN PLACE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT THURSDAY FOR ANZ654-656-
658.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR ANZ650-652.
&&
SYNOPSIS...ESS/LSA
NEAR TERM...ESS
SHORT TERM...TMG
LONG TERM...LSA
AVIATION...LSA
MARINE...MASHazardous weather outlook, May 9, 3:35 AM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 335 AM EDT WED MAY 9 2012 NCZ012>017-030>032-102-VAZ065-066-079>082-084-086>100-100745- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-LUNENBURG- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GLOUCESTER-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 335 AM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHERN VIRGINIA AND NORTHEAST NORTH CAROLINA. LOCALIZED DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. ANZ654-656-658-100745- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 335 AM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-100745- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 335 AM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-100745- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 335 AM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ048-049-060>064-067>078-083-085-100745- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- NEW KENT-MIDDLESEX- 335 AM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS ALONG WITH A CHANCE OF THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 5:54 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Dinwiddie, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 2 more | 2 hr |
| May 9, 7:35 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 3 hr |
Nearby
Small Craft Advisories in Virginia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.